Just a little back ground I am 34 years old and have high blood pressure, I had a renal artierial bypass at 20 and there were hopes this would help this situation but it didn't. I have been taking Vaseretic 10-20mg once a day for about the last 2-3 years. It seems that I have had a problem loosing weight over this period of time no matter how much I exercise. I know from reading the material that comes with my medication that swelling of the face can be a side effect. I think this sounds strange but sometimes I wake up in the morning and my tongue looks like it is swallon it will be soar on the sides and have teeth indentions on it from I guess laying up against the teeth.
My question is could the weight problem and the tounge thing be related and from my medication?
Vasoretic is a combination pill containing enalapril (a drug in the ACE inhibitor family) and HCTZ (a diuretic). Weight gain is not a common side-effect of this medication although some fluid retention may occur if the medication is not taken on a regular basis. The swelling refered to is called "angioedema". This is due to ACE inhibitors and is generally an intense reaction that leads to marked swelling. What you are describing does not sound like typical angioedema but I would mention it to your doctor on your next visit.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.